Skip to main content
×
Home
    • Aa
    • Aa

T-convexity and tame extensions

  • Lou van den Dries and Adam H. Lewenberg (a1)
Abstract
Abstract

Let T be a complete o-minimal extension of the theory of real closed fields. We characterize the convex hulls of elementary substructures of models of T and show that the residue field of such a convex hull has a natural expansion to a model of T. We give a quantifier elimination relative to T for the theory of pairs (ℛ, V) where ℛ ⊨ T and V ≠ ℛ is the convex hull of an elementary substructure of ℛ. We deduce that the theory of such pairs is complete and weakly o-minimal. We also give a quantifier elimination relative to T for the theory of pairs with ℛ a model of T and a proper elementary substructure that is Dedekind complete in ℛ. We deduce that the theory of such “tame” pairs is complete.

Copyright
References
Hide All
[Bi]Bianconi Ricardo, Model completeness results for elliptic and abelian functions, Annals of Pure and Applied Logic, vol. 54 (1991), pp. 121136.
[B1]Bröcker Ludwig, On the reductions of semialgebraic sets by real valuations, Recent advances in real algebraic geometry and quadratic forms (Jacob W. B., Lam T.-Y., and Robson R. O., editors), Contemporary Mathematics, vol. 155, 1994, pp. 7595.
[B2]Bröcker Ludwig, Families of semialgebraic sets and limits, Real algebraic geometry, proceedings (Rennes, 1991) (Coste M., et al, editors), Lecture Notes in Mathematics no. 1524, Springer-Verlag, Berlin, 1992, pp. 145162.
[C-D]Cherlin Gregory and Dickmann Max A., Real closed rings. II: Model theory, Annals of Pure and Applied Logic, vol. 25 (1983), pp. 213231.
[D-vdD]Denef J. and van den Dries L., p-adic and real subanalytic sets, Annals of Mathematics, ser. 2, vol. 128 (1988), pp. 79138.
[vdD1]van den Dries Lou, Algebraic theories with definable Skolem functions, this Journal, vol. 49 (1984), pp. 625629.
[vdD2]van den Dries Lou, A generalization of the Tarski-Seidenberg theorem, and some nondefinability results, Bulletin (New Series) of the American Mathematical Society, vol. 15 (1986), pp. 189193.
[vdD3]van den Dries Lou, On the elementary theory of restricted elementary functions, this Journal, vol. 53 (1988), pp. 796808.
[vdD4]van den Dries Lou, Limits of definable families, in preparation.
[vdD-M-M]van den Dries Lou, Macintyre Angus, and Marker David, The elementary theory of restricted analytic fields with exponentiation, Annals of Mathematics, vol. 85 (1994), pp. 1956.
[vdD-Mi]van den Dries Lou and Miller Chris, On the real exponential field with restricted analytic functions, Israel Journal of Mathematics, vol. 85 (1994), pp. 1956.
[K-P-S]Knight Julia F., Pillay Anand, and Steinhorn Charles, Definable sets in ordered structures, II, Transactions of the American Mathematical Society, vol. 295 (1986), pp. 593605.
[Ma]Macintyre Angus, Classifying pairs of real closed fields, Ph.D. thesis, Stanford University, Stanford, California, 1968.
[M-S]Marker David and Steinhorn Charles, Definable types in o-minimal theories, this Journal, vol. 59 (1994), pp. 185198.
[M-M-S]Mcpherson Dugald, Marker David, and Steinhorn Charles, Weakly o-minimal theories, in preparation.
[Mi1]Miller Chris, Exponentiation is hard to avoid, Proceedings of the American Mathematical Society (to appear).
[Mi2]Miller Chris, Expansions of the real field with power functions, Annals of Pure and Applied Logic, vol. 68 (1994), pp. 7994.
[P]Pillay Anand, Definability of types and pairs of o-minimal structures, this Journal (to appear).
[P-S]Pillay Anand and Steinhorn Charles, Definable sets in ordered structures. I, Transactions of the American Mathematical Society, vol. 295 (1986), pp. 565592.
[P-S2]Pillay Anand and Steinhorn Charles, On Dedekind complete O-minimal structures, this Journal, vol. 52 (1987), pp. 156164.
[Pr]Prestel Alexander, Einführung in die Mathematische Logik und Modelltheorie, Friedr. Vieweg & Sohn, Braunschweig/Wiesbaden, 1986.
[W]Wilkie A. J., as yet untitled, Journal of the American Mathematical Society (to appear).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 4 *
Loading metrics...

Abstract views

Total abstract views: 54 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st October 2017. This data will be updated every 24 hours.